MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 6530
Medical Device Problem Codes Break (1069); Failure to Advance (2524); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/25/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter address 1: (b)(6).
 
Event or Problem Description
It was reported that shaft break occurred.The 90% stenosed target lesion was located in the moderately tortuous and moderately calcified right coronary artery.After a 6f non-bsc guide catheter and a non-bsc guidewire crossed the lesion, predilatation was performed with a 2.50x15 maverick balloon catheter and a non-bsc stent was advanced and deployed into the lesion.A 8mm x 4.00mm nc quantum apex balloon catheter was advanced for proximal stent post-dilatation.However, the balloon did not cross the proximal edge of stent even after multiple attempts and the shaft of the balloon got broken.The device was removed from the patient intact and the procedure was completed with a 4.00 x 08 non-bsc balloon catheter.There were no patient complications nor injuries reported.
 
Additional Manufacturer Narrative
Updated b5: describe event or problem.(e1) initial reporter address 1: (b)(6).
 
Event or Problem Description
It was reported that shaft break occurred.The 90% stenosed target lesion was located in the moderately tortuous and moderately calcified right coronary artery.After a 6f non-bsc guide catheter and a non-bsc guidewire crossed the lesion, predilatation was performed with a 2.50x15 maverick balloon catheter and a non-bsc stent was advanced and deployed into the lesion.A 8mm x 4.00mm nc quantum apex balloon catheter was advanced for proximal stent post-dilatation.However, the balloon did not cross the proximal edge of stent even after multiple attempts and the shaft of the balloon got broken.The device was removed from the patient intact and the procedure was completed with a 4.00 x 08 non-bsc balloon catheter.There were no patient complications nor injuries reported.It was further reported that the shaft broke 42 centimeters from the hub and the balloon was removed by pulling the remaining shaft.
 
Additional Manufacturer Narrative
(e1) initial reporter address 1: (b)(6).Device evaluated by mfr: returned product consisted of an nc quantum apex balloon catheter.The device was visually and microscopically examined.There was a separation of the hypotube 40.9cm from the strain relief.The separated ends of the hypotube were ovaled in shape indicating the device was kinked prior to separation.There were numerous kinks to the hypotube of the device.There was contrast in the inflation lumen and blood in the guidewire lumen.The balloon was loosely folded and had blood and contrast present.The tip of the device was damaged.Product analysis confirmed the reported break as there was separation to the device.
 
Event or Problem Description
It was reported that shaft break occurred.The 90% stenosed target lesion was located in the moderately tortuous and moderately calcified right coronary artery.A 8mm x 4.00mm nc quantum apex balloon catheter was advanced for dilation.However, during procedure, it was noted that the balloon could not cross the lesion and found that the shaft got broken.The device was removed and the procedure was completed with a non-bsc device.There were no patient complications nor injuries reported.It was further reported that the shaft broke 42 centimeters from the hub and the balloon was removed by pulling the remaining shaft.

Brand Name
NC QUANTUM APEX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key13453090
Report Number2134265-2022-01028
Device Sequence Number20002471
Product Code LOX
UDI-Device Identifier08714729783190
UDI-Public08714729783190
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K121667
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/06/2022
Device Model Number6530
Device Catalogue Number6530
Device Lot Number0024725795
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/27/2022
Supplement Date Received by Manufacturer02/07/2022
03/28/2022
Initial Report FDA Received Date02/04/2022
Supplement Report FDA Received Date02/17/2022
04/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/07/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE CATHETER (6F JR); GUIDE CATHETER (6F JR); GUIDE CATHETER (6F JR); GUIDEWIRE (BMW); GUIDEWIRE (BMW); GUIDEWIRE (BMW)
Patient SexUnknown